Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

June 12, 20139 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 12, 2013, 6:02 PM CDT for 9 counties in Wisconsin. It was in force for 58 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 6:02 PM CDT (23:02 UTC)
Expired
Jun 12, 2013, 7:00 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Jefferson County, WI, Rock County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:05 PM CDTTSTM WND DMG3 Nw Beaver Dam, WITREES AND POWER-LINES DOWN.
Jun 12, 6:05 PM CDTTSTM WND DMGBeaver Dam, WIMULTIPLE TREES AND WIRES DOWN.
Jun 12, 6:08 PM CDTTSTM WND DMG5 Sw Fox Lake, WISOME SIDING RRIPPED OFF A HOME.
Jun 12, 6:13 PM CDTTSTM WND DMG4 Sw Beaver Dam, WITREES AND POWER-LINES DOWN.
Jun 12, 6:20 PM CDTTSTM WND DMG4 S Juneau, WITREES AND POWER-LINES DOWN.
Jun 12, 6:23 PM CDTTSTM WND DMGWaterloo, WITREES AND POWER-LINES DOWN.
Jun 12, 6:33 PM CDTTSTM WND DMGWatertown, WIPOWER LINE DOWN DUE TO FALLEN TREE. ESTIMATED WIND GUSTS 60 MPH.
Jun 12, 6:40 PM CDTTSTM WND DMG3 N Sullivan, WILARGE BRANCHES DOWN. TIME ESTIMATED. REPORT FROM SOCIAL MEDIA.
Jun 12, 6:40 PM CDTTSTM WND DMGFort Atkinson, WICOUPLE TREES DOWN. STREET FLOODING.
Jun 12, 6:57 PM CDTTSTM WND GST 44Nws Milwaukee/Sullivan, WIWIND GUST MEASURED AT THE NWS MKX OFFICE.
Jun 12, 6:59 PM CDTTSTM WND DMG2 Ssw Nws Sullivan/Milw, WI1 FOOT DIAMETER TREE BRANCH SNAPPED ALONG HARDSCRABBLE ROAD.
Jun 12, 7:00 PM CDTTSTM WND DMGPewaukee, WICOUPLE TREES BLOWN DOWN IN VILLAGE OF PEWAUKEE AND TREE DEBRIS BROUGHT DOWN A POWER LINE IN EAGLE. LIGHTNING STRUCK CLOSE TO A HOUSE IN GENESEE.
Jun 12, 7:00 PM CDTHAIL 0.5Milton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr
Jun 12, 4:00 PM CDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS53 KMKX 122302
SVRMKX
WIC021-025-027-045-055-105-127-131-133-130000-
/O.NEW.KMKX.SV.W.0037.130612T2302Z-130613T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  DODGE COUNTY IN SOUTHEAST WISCONSIN...
  NORTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  WESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 700 PM CDT

* AT 558 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM RANDOLPH TO 6 MILES SOUTHWEST OF BEAVER DAM TO
  MARSHALL TO FITCHBURG...AND MOVING SOUTHEAST AT 45 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

  SOURCE...LAW ENFORCEMENT.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OREGON AND DEERFIELD AROUND 605 PM CDT.
  BEAVER DAM AND STOUGHTON AROUND 610 PM CDT.
  WATERTOWN AND LAKE RIPLEY AROUND 615 PM CDT.
  JUNEAU AND JUNEAU DODGE AIRPORT AROUND 620 PM CDT.
  FORT ATKINSON AND EDGERTON AROUND 625 PM CDT.
  IRON RIDGE AND ORFORDVILLE AROUND 630 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEIPSIG...HUBBLETON...REESEVILLE...LOWELL...UTICA...RICHWOOD...
MILFORD...BURNETT...ROCKDALE AND CLYMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS WERE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS COLUMBIA COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4360 8875 4329 8829 4307 8824 4283 8837
      4250 8914 4298 8963 4324 8925 4343 8908
      4362 8901
TIME...MOT...LOC 2300Z 304DEG 37KT 4351 8893 4338 8888
          4314 8900 4297 8940

HAIL...1.00IN
WIND...80MPH

$$

WOOD
4 follow-up statements
277 
WWUS53 KMKX 122313
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT WED JUN 12 2013

WIC021-122323-
/O.CAN.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
COLUMBIA WI-
613 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4295 8959 4329 8901 4359 8900 4360 8875
      4329 8829 4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2313Z 304DEG 37KT 4343 8878 4330 8873
          4307 8892 4292 8931

$$

WIC025-027-045-055-105-127-131-133-130000-
/O.CON.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
DANE WI-DODGE WI-GREEN WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-
ROCK WI-WASHINGTON WI-
613 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...ROCK...NORTHWESTERN WALWORTH...WESTERN WAUKESHA...
JEFFERSON...NORTHEASTERN GREEN...DODGE AND EASTERN DANE COUNTIES
UNTIL 700 PM CDT...

AT 607 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BEAVER DAM TO 7 MILES SOUTHWEST OF JUNEAU TO LAKE
MILLS TO OREGON...AND MOVING SOUTHEAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JUNEAU AND JUNEAU DODGE AIRPORT AROUND 620 PM CDT.
  JEFFERSON AROUND 625 PM CDT.
  IRON RIDGE AND ORFORDVILLE AROUND 630 PM CDT.
  FOOTVILLE AROUND 635 PM CDT.
  HARTFORD AND OKAUCHEE LAKE AROUND 640 PM CDT.
  JANESVILLE AIRPORT AND LAPHAM PEAK STATE PARK AROUND 645 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNION...LEBANON...ROCKDALE...
COOKSVILLE...PIPERSVILLE...BUSSEYVILLE...ALBION...MAGNOLIA...IXONIA
AND INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4295 8959 4329 8901 4359 8900 4360 8875
      4329 8829 4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2313Z 304DEG 37KT 4343 8878 4330 8873
          4307 8892 4292 8931

HAIL...1.00IN
WIND...80MPH

$$

MEB
475 
WWUS53 KMKX 122326
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT WED JUN 12 2013

WIC045-122336-
/O.CAN.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
GREEN WI-
626 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4300 8948 4324 8902 4356 8872 4329 8829
      4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2326Z 298DEG 32KT 4345 8857 4323 8859
          4302 8884 4280 8929

$$

WIC025-027-055-105-127-131-133-130000-
/O.CON.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
WASHINGTON WI-
626 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...ROCK...NORTHWESTERN WALWORTH...WESTERN WAUKESHA...
JEFFERSON...DODGE AND SOUTHEASTERN DANE COUNTIES UNTIL 700 PM CDT...

AT 624 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HORICON TO 7 MILES NORTHEAST OF WATERTOWN TO
JEFFERSON TO EVANSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT ATKINSON AND EDGERTON AROUND 635 PM CDT.
  FOOTVILLE AROUND 640 PM CDT.
  OKAUCHEE LAKE AND MILTON AROUND 645 PM CDT.
  WHITEWATER AND MERTON AROUND 650 PM CDT.
  LAPHAM PEAK STATE PARK AND JANESVILLE AIRPORT AROUND 655 PM CDT.
  NORTH PRAIRIE AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RUBICON...MONTEREY...
INDIANFORD...HELENVILLE...FULTON...ASHIPPUN...LAC LA BELLE...ROME...
MAPLETON AND SULLIVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 8948 4324 8902 4356 8872 4329 8829
      4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2326Z 298DEG 32KT 4345 8857 4323 8859
          4302 8884 4280 8929

HAIL...1.00IN
WIND...60MPH

$$

MEB
586 
WWUS53 KMKX 122335
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 12 2013

WIC025-027-055-105-127-131-133-130000-
/O.CON.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
WASHINGTON WI-
635 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...ROCK...NORTHWESTERN WALWORTH...WESTERN WAUKESHA...
JEFFERSON...SOUTHEASTERN DODGE AND SOUTHEASTERN DANE COUNTIES UNTIL
700 PM CDT...

AT 633 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM IRON RIDGE TO 7 MILES NORTHWEST OF OKAUCHEE LAKE
TO JEFFERSON TO EVANSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT ATKINSON AND FOOTVILLE AROUND 640 PM CDT.
  OKAUCHEE LAKE AND HARTFORD AROUND 645 PM CDT.
  MILTON AND DOUSMAN AROUND 650 PM CDT.
  LAPHAM PEAK STATE PARK AND JANESVILLE AIRPORT AROUND 655 PM CDT.
  NORTH PRAIRIE AND WALES AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MAPLETON...INDIANFORD...
OCONOMOWOC...LAC LA BELLE...STONE BANK...ROME...HEBRON...SULLIVAN...
OCONOMOWOC LAKE AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 8934 4314 8893 4351 8866 4329 8829
      4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2335Z 298DEG 32KT 4341 8847 4319 8851
          4299 8875 4278 8922

HAIL...1.00IN
WIND...60MPH

$$

MEB
574 
WWUS53 KMKX 122342
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT WED JUN 12 2013

WIC025-027-055-105-127-131-133-130000-
/O.CON.KMKX.SV.W.0037.000000T0000Z-130613T0000Z/
DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
WASHINGTON WI-
642 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...EASTERN ROCK...NORTHWESTERN WALWORTH...WESTERN
WAUKESHA...JEFFERSON...SOUTHEASTERN DODGE AND SOUTHEASTERN DANE
COUNTIES UNTIL 700 PM CDT...

AT 638 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HARTFORD TO OKAUCHEE LAKE TO 8 MILES NORTHWEST OF
DOUSMAN TO 7 MILES SOUTHEAST OF JEFFERSON TO 6 MILES SOUTHWEST OF
EDGERTON...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEWATER AND PALMYRA AROUND 650 PM CDT.
  JANESVILLE AIRPORT AND LAPHAM PEAK STATE PARK AROUND 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HOLY HILL...AFTON...LA
GRANGE...LAPHAM PEAK ST PARK...EAGLE...GENESEE...GENESEE DEPOT...
JOHNSTOWN CENTER...RICHMOND AND EMERALD GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 8923 4308 8886 4346 8858 4329 8829
      4307 8824 4283 8837 4250 8914
TIME...MOT...LOC 2342Z 298DEG 34KT 4335 8838 4315 8841
          4305 8856 4293 8867 4276 8911

HAIL...1.00IN
WIND...60MPH

$$

MEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT WED JUN 12 2013

.VERY SHORT TERM...TONIGHT AND THURSDAY.

HAVE SEEN QUITE A BIT OF CONVECTIVE DEVELOPMENT OVER THE LAST
HOUR...AND EXPECTING THIS TREND TO CONTINUE THROUGH LATE AFTERNOON.
STILL CONCERNED ABOUT THE POTENTIAL FOR SEVERE WEATHER...WITH LATEST
SEVERE WEATHER PARAMETERS INDICATING THE BEST CHANCE WILL BE MAINLY
SOUTHWEST OF A WISCONSIN DELLS TO BURLINGTON LINE. A TORNADO WATCH
IS THUS IN EFFECT FOR SOUTHWEST PORTIONS OF THE FORECAST AREA.

A MORE STABLE AIRMASS FARTHER NORTHEAST...PARTICULARLY DUE TO WINDS
OFF OF LAKE MICHIGAN...WILL LIKELY DAMPEN THE SEVERE THREAT. THERE
IS A DECENT AMOUNT OF ELEVATED INSTABILITY TOWARD THE NORTHWEST
THOUGH...WITH ABOUT 50-60 KNOTS OF 0-6 KM BULK SHEAR. STRONG TO
SEVERE STORMS ARE THUS NOT OUT OF THE QUESTION ELSEWHERE ACROSS THE
FORECAST AREA. PLENTY OF MOISTURE TO WORK WITH AS WELL ACROSS THE
AREA...WITH PRECIPITABLE WATER VALUES PUSHING 2 INCHES. THIS COULD
RESULT IN PRETTY HEAVY RAINFALL FOR SOME LOCATIONS.

SHOWERS AND STORMS SHOULD WIND DOWN BY LATE EVENING...WITH PLEASANT
WEATHER EXPECTED UNDER HIGH PRESSURE THURSDAY.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

LARGE AREA OF RIDGING WILL AFFECT SOUTHERN WI THURSDAY NIGHT INTO
FRIDAY WITH QUIET CONDITIONS AND COOLER TEMPERATURES BY THE LAKE DUE
TO ONSHORE BREEZES.  MID-LEVEL RIDGING FLATTENS FRIDAY NIGHT AND
EARLY SATURDAY AS WEAKENING SHORT WAVE MOVES ACROSS THE NORTHERN
PLAINS INTO THE UPPER MIDWEST.  NAM MOST AGGRESSIVE WITH EWD
MOVEMENT OF SHORT WAVE FRIDAY NIGHT WHILE GFS AND ECMWF A BIT
SLOWER.  WILL AVOID NAM SOLUTION AT THIS POINT BUT BUMP UP POPS TO
LIKELY IN WRN CWA AS OTHER SHORT TERM GUIDANCE IN AGREEMENT IN
CARRYING DEEPER MOISTURE AND WEAK LOW LEVEL JET ACROSS ERN IOWA INTO
SOUTHWEST WI BY 12Z SAT.  WEAKENING MCS LIKELY TO AFFECT CWA
SATURDAY MRNG WITH LINGERING CHANCE FOR CONVECTION INTO THE AFTN.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

UPPER LOW WILL BE MEANDERING ACROSS UPPER MIDWEST EARLY IN THE
PERIOD SO NEED TO INCLUDE SMALL POPS INTO MONDAY.  BEST CHANCE
SHOULD BE SUN NIGHT INTO MONDAY WHEN REMAINS OF UPPER LOW MOVE
THROUGH WRN GTLAKES.  HIGH PRESSURE THEN BUILDS IN EARLY NEXT WEEK.
LAST SEVERAL MEDIUM RANGE RUNS INDICATE RIDGING WILL BE MORE
PRONOUNCED ON TUESDAY AND WEDNESDAY...RETARDING EWD MOVEMENT OF
WESTERN CONUS TROUGH AND ASSOCIATED SHORT WAVES.

&&

.AVIATION /00Z TAFS/...STARTING TO SEE A GOOD AMOUNT OF CONVECTIVE
DEVELOPMENT IN THE AREA AND STILL EXPECTING WIDESPREAD SHOWERS THIS
AFTERNOON AND EVENING...WITH A THREAT FOR SEVERE STORMS. THE BEST
CHANCE FOR SEVERE WEATHER LOOKS TO BE FOR AREAS SOUTHWEST OF
MADISON...BUT THINK THERE IS STILL ENOUGH ELEVATED INSTABILITY AND
SHEAR FOR POTENTIAL STRONG TO SEVERE STORMS ACROSS SOUTHERN
WISCONSIN. CONVECTION SHOULD WIND DOWN BY LATE EVENING...WITH DRY
WEATHER EXPECTED OVERNIGHT AND TOMORROW AS HIGH PRESSURE MOVES IN.

PREVAILING VFR EXPECTED INTO LATE AFTERNOON...WITH LOWER VSBYS
POSSIBLE IN MODERATE TO HEAVY RAINFALL LATER TODAY. COULD SEE
BRIEFLY LOWER CIGS BEHIND EXITING LOW PRESSURE THIS EVENING...BUT
SHOULD SEE A RETURN TO VFR OVERNIGHT AS DRIER AIR MOVES IN.

&&

.MARINE....NORTH WINDS ON THE BACK SIDE OF DEPARTING LOW PRESSURE
WILL BECOME GUSTY LATE THIS EVENING. WINDS WILL EVENTUALLY EASE A BIT
BY MID MORNING THURSDAY. ADDITIONALLY..THE PERSISTENT ALONG SHORE
FETCH WILL LIKELY BUILD SOME HIGHER WAVES. A SMALL CRAFT ADVISORY
HAS THUS BEEN ISSUED FROM NORTH POINT LIGHT SOUTHWARD EFFECTIVE
MIDNIGHT TONIGHT TO MID MORNING THURSDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVY LMZ645-646 FROM 05Z/13 TO 14Z/13.

&&

.CONFIDENCE...
TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...HIGH.
FRIDAY NIGHT AND SATURDAY...LOW TO MEDIUM.
SATURDAY NIGHT THROUGH MONDAY...LOW TO MEDIUM.
MONDAY NIGHT THROUGH WEDNESDAY...MEDIUM TO HIGH.

VERY SHORT TERM AND AVIATION/MARINE...DDV
SHORT TERM/LONG TERM...MBK
Hazardous weather outlook, Jun 12, 2:29 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT WED JUN 12 2013

WIZ046-047-051-052-056>060-062>072-131845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
229 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS.

THE MAIN CONCERN IS FOR DAMAGING WINDS AND LARGE HAIL. THERE IS A
CHANCE FOR TORNADOES...ESPECIALLY NEAR THE ILLINOIS BORDER.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA ISSUED A TORNADO
WATCH UNTIL 9 PM FOR THE AREA ROUGHLY SOUTH OF A LINE FROM BARABOO
TO MADISON TO JEFFERSON TO LAKE GENEVA. THIS TORNADO WATCH HAS BEEN
DESIGNATED AS A PARTICULARLY DANGEROUS SITUATION BY THE STORM
PREDICTION CENTER.

HEAVY RAINFALL CAUSING PONDING OF WATER AND MINOR STREET FLOODING IS
ALSO EXPECTED DUE TO THE POSSIBILITY OF 1 TO 2 INCHES OF RAIN WITH
THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO
MONDAY AS LOW PRESSURE MOVES ACROSS SOUTH CENTRAL CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON AND EVENING.

LMZ643>646-131845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
229 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING AS
LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS SOUTH OF WIND POINT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FROM PORT WASHINGTON SOUTH TO WIND
POINT. THE MAIN CONCERN IS FOR DAMAGING WINDS AND LARGE HAIL.

WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA TONIGHT DUE TO BRISK
NORTHEAST WINDS AND INCREASING WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTH WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA INTO
THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO
MONDAY AS LOW PRESSURE MOVES ACROSS SOUTH CENTRAL CANADA.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Jun 12, 3:02 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUN 12 2013

WIZ046-047-051-057-058-122100-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-MARQUETTE-
302 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING INTO MARQUETTE...GREEN LAKE AND
WESTERN FOND DU LAC COUNTIES...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES WEST OF
BERLIN TO 27 MILES SOUTHWEST OF RIPON...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WESTFIELD AND MONTELLO BY 320 PM CDT...
  MARKESAN BY 325 PM CDT...
  PRINCETON BY 335 PM CDT...
  GREEN LAKE AND BRANDON BY 340 PM CDT...
  RIPON BY 345 PM CDT...
  ROSENDALE BY 355 PM CDT...
  BERLIN BY 400 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

WOOD
Local storm report, Jun 12, 5:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     8 SE PORTAGE            43.47N 89.35W
06/12/2013                   COLUMBIA           WI   TRAINED SPOTTER

            1.5 FOOT DIAMETER TREE DOWN IN THE CALEDONIA TOWNSHIP

0531 PM     TSTM WND GST     1 W RIO                 43.45N 89.26W
06/12/2013  E65.00 MPH       COLUMBIA           WI   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WIND GUST. 3 FOOT DIAMETER TREE DOWN
            AND POWER OUTAGE. DIME SIZED HAIL.

0531 PM     HAIL             1 W RIO                 43.45N 89.26W
06/12/2013  M0.75 INCH       COLUMBIA           WI   TRAINED SPOTTER

&&

SM
Special weather statement, Jun 12, 5:55 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT WED JUN 12 2013

WIZ060-065-066-122330-
MILWAUKEE-OZAUKEE-WAUKESHA-
555 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORM MOVING INTO EAST CENTRAL WAUKESHA AND
NORTHERN MILWAUKEE COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MILWAUKEE TIMMERMAN AIRPORT BY 605 PM CDT...
  GLENDALE AND RIVER HILLS BY 610 PM CDT...
  WHITEFISH BAY AND FOX POINT BY 615 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

WOOD
Local storm report, Jun 12, 5:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 WSW PORTAGE           43.52N 89.56W
06/12/2013                   COLUMBIA           WI   TRAINED SPOTTER

            LOTS OF TREES DOWN CENTRAL PART OF COUNTY FROM WISCONSIN
            RIVER EAST ACROSS THE COUNTY. STREET FLOODING IN PORTAGE
            AND PARDEEVILLE.

&&

RMCMAHON

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:08 PM CDTSmall Craft AdvisoryMKX24 hr
Jun 12, 4:21 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 5 more4 hr
Jun 12, 4:44 PM CDTTornado WarningMKXIowa46 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk46 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake60 min
Jun 12, 5:56 PM CDTAreal Flood AdvisoryMKXDane, Green, Jefferson, Kenosha, Lafayette, Milwaukee and 6 more3 hr
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningMKXWalworth38 min
Jun 12, 6:52 PM CDTSpecial Marine WarningMKX113 min
Jun 12, 6:52 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.